Terms in this set (18)
What will furosemide do to the patient with septic shock?
It will lower the filing pressures and renal perfusion further for the patient in septic shock
What does elevated pulmonary wedge pressure indicate?
Neurogenic shock is characterized by?
hypotension and bradycardia
Nitroprusside is? and it will??
arterial vasodilator and will decrease the SVR.
What will be done is fluid resuscitation is unsuccessful in a patient with septic shock?
A vasopressor drug such as norepinephrine(Levophed) will be administered to increase the SVR and BP, and improve tissue perfusion.
What is the purpose of protonix in the treatment of critically ill patients?
Proton pump inhibitors are given to decrease the risk of stress ulcers in critically ill patinets.
What does a elevated pulmonary wedge pressure indicate?
The patient's preload is elevated
What will IV Lasix do in a patient with increase pulmonary wedge pressure (PAWP)?
It will reduce the preload and imporve cardiac output
In a patient with multiple traumas and possible hypovolemic shock, what will the nurse anticipate as part of the initial treatment upon arrival to the ED?
Obtain 2 large bore IV catheters,
When would you question the use of lactate ringers?
When there is liver abnormalities?
Hypovolemic shock has been treated with fluid resuscitation, what indicates it has been successful?
Adequate urine output, as it indicates organ end perfusion.
What will you include in the plan of care with cardiogenic shock?
To assess breath sounds.
Two characteristics of cardiogenic shock?
pulmonary congestion and dyspnea
Before administration of vasopressors in a patient with hypovolemic shock, what is essential?
Adequate fluid administration.
If a patient had cardiogenic shock , and is treated with nitorprusside ( Nipride) infusion, what would indicate the treatment was effective?
Warm , pink , dry ski; as this would indicate perfusion of tissue has improved
Why is O2 saturation important is assessment of treatment of anaphylaxis?
Airway edema is associated with anaphylaxis and can effect airway and breathing.
What will indicate the patient is in the progressive stage of shock?
New onset confusion.
What is the first priority in the initial management of shock?
Maintenance of the airway and ventilation.